Join Us

We are 225,737 members in 83 forums discussing 164,196 topics.

Help with Abbreviations

Topic: aromasin withdrawal symptoms?

Forum: Hormonal Therapy - Before, During, and After —

This is a safe place to share your experiences of others considering or on hormonal treatment.

Posted on: May 14, 2009 07:00PM

12191947 wrote:

I have completed 5years of tamoxifen and 2 years fo Femara  ( which I could not tolerate, due to joint pain) and 3 years of Aromasin.  I tolerated Aromasin well, without any side effects.  However, when I stopped it, I developed anxiety, panic attacks, feeling like my equilibrium was off, and intermittent visual distortion.   I am wondering if this is from stopping the med abruptly, or, since it is a steroid, should it be tapered?  Did anyone else have any withdrawal symptoms.

Log in to post a reply

Page 1 of 1 (4 results)

Posts 1 - 4 (4 total)

Log in to post a reply

May 15, 2009 03:38PM debisongbird wrote:

I only took it for 3 weeks and then stopped abruptly for a week to do the whole Mother's Day thing. We had people coming from out of town and activities planned, etc...and I wanted to feel "well." Within days of stopping I developed really bad depression and anxiety. I'm back on it now and the severe emotionalism has stopped. Of course, it could also have been stress of company staying, etc...But next time I stop, I think I'll do some tapering-off. - D

Debi Dx 5/2008, 4cm, Stage IIIC, 10/22 nodes
Log in to post a reply

May 18, 2009 12:08AM RyKriTe wrote:

Yes!!!!

I took Femara for two years and then switched to Aromasin for over a year.  The joint pain and fatigue became just too much, so I stopped on April 28.  I have been emotional, irritable, fatigued worse than ever (I compare it to chemo, it was that bad) and the joint pain didn't even subside.  Plus sleeplessness - ugh!  I personally wonder if it's because the estrogen was in my body for the first time (I had an oopharectomy) since treatment and I was going through adolescent surges of estrogen in addition to the menopause.  The steroid thing makes sense to me, too....

Whatever the cause, it has been REALLY rough.  Today is the first day in a long time I've felt normal-ish.

Kristina Dx 6/1/2005, IDC, 2cm, Stage IIB, Grade 2, 1/25 nodes, ER+/PR+, HER2+
Log in to post a reply

Apr 15, 2010 12:39PM ChaCha1960 wrote:

I was on Aromasin for over 3 years and now have gone off it. However, when I stopped it, I also developed SEVERE anxiety, panic attacks and depression. I have not felt this bad since I did chemo and I hope and pray that this goes away. I have never experienced any of these symptoms ever in my life and do not like what is happening. What treatment has anyone done to get themselves through this? Maybe tapering the med as we go off is an option. I am considering on going back on the Aromasin because my symptoms are terrible.

Log in to post a reply

Apr 15, 2010 10:39PM karen1956 wrote:

ChaCha...I have been off the Aromasin for a month now...taking a 2 month break after 3 1/2 years on AI's the last 2 1/2 on Aromasin.....I suffered from anxiety, depression, insomnia etc while on Aromasin and it doesn't seem to be as bad the past couple weeks....I've been more tired though late in the afternoon...the joint pain is not gone but not as bad...switched to a different sleeping pill and the past 2 nights I have slept....I'm on an anti-depressant and that may be helping with the depression....its just so strange how these darn meds affect us all so differently....some are lucky to have no side effects on the AI's and other suffer terribly....I hope things get better for you sooner than later....

Karen in Denver, Dx 02/03/2006, ILC, stage IIIa, ER/PR+, HER2-,

Page 1 of 1 (4 results)